Alert archive / Utah / Wind Advisories in 2020
Wind Advisory 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Jun 15, 2020, 2:47 PM MDT. It took effect at Jun 16, 2020, 10:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2020, 2:47 PM MDT (20:47 UTC)
- In effect from
- Jun 16, 2020, 10:00 AM MDT
- Expired
- Jun 16, 2020, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
251 WWUS75 KSLC 152047 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 247 PM MDT Mon Jun 15 2020 UTZ015-016-160500- /O.NEW.KSLC.WI.Y.0015.200616T1600Z-200617T0300Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, and Cedar City 247 PM MDT Mon Jun 15 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...West Central Utah and Southwest Utah. * WHEN...From 10 AM to 9 PM MDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Cross winds will create hazardous travel conditions for high profile and light weights vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
2 follow-up statements
878 WWUS75 KSLC 160852 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 252 AM MDT Tue Jun 16 2020 UTZ015-016-162200- /O.CON.KSLC.WI.Y.0015.200616T1600Z-200617T0300Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, and Cedar City 252 AM MDT Tue Jun 16 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 30 mph with gusts to 45 mph expected. * WHERE...West Central Utah and Southwest Utah. * WHEN...From 10 AM this morning to 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. * ADDITIONAL DETAILS...Cross winds will create hazardous travel conditions for high profile and light weights vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
755 WWUS75 KSLC 162155 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 355 PM MDT Tue Jun 16 2020 UTZ015-016-170300- /O.CON.KSLC.WI.Y.0015.000000T0000Z-200617T0300Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, and Cedar City 355 PM MDT Tue Jun 16 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 30 mph. * WHERE...West Central Utah and Southwest Utah. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. * ADDITIONAL DETAILS...Cross winds could create hazardous travel conditions for high profile and light weights vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 15, 10:19 AM MDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 15, 10:19 AM MDT, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1019 AM MDT Mon Jun 15 2020
.UPDATE...An approaching trough from the northwest will generate
steady southwesterly flow to much of Utah, bringing dry, gusty
conditions and fire weather concerns to western and southern portions
of Utah through tomorrow afternoon. Winds over the west desert
will shift northwesterly this evening with the approaching cold
front. Cool temperatures will return to northern Utah overnight
tonight as the cold front advects through the region. Scattered
showers are likely in northern Utah beginning late tonight/early
Tuesday morning with the advection of a low-level baroclinic zone.
Synoptically-driven precipitation will continue through Wednesday
morning in far northern Utah and Uinta County WY.
&&
.SYNOPSIS...A low pressure system advancing toward the Pacific
Northwest will generate warm and windy conditions across Utah to
begin the week. This low pressure will move slowly east across the
northern Rockies through midweek. Cool temperatures with scattered
showers will result for the north, with mostly dry conditions and
seasonal temperatures for southern Utah midweek.
&&
.SHORT TERM (Through 12Z Thursday)...The upper low currently
positioned near 50/135 will continue slowly east-southeast into
the Pacific Northwest by early Tuesday. Downstream from this upper
low the flow aloft will gradually back to the southwest over the
Great Basin today. The increasingly strong and warm southwest flow
will boost temperatures back to seasonal or warmer levels this
afternoon with increasing south winds across the western valleys.
The near 700mb baroclinic zone ahead of the advancing low will
work into northwest Nevada/western Idaho this afternoon, then
reach northwest Utah by late this evening. The associated surface
cold front will become better organized as it moves from northeast
Nevada into northwest Utah this evening. Not anticipating any
convective precip along the frontal boundary as low-level cold
advection and mid-level dynamic support lags well back to the
west. Convective precip will likely arrive over far northern Utah
late tonight/early Tuesday morning as low-level cold advection
increases and a mid-level vorticity lobe rotates northeast over
the top of the low-level baroclinic zone. Jet support for deep
lift could also be in play as a coupling between a potential jet
streak over the northern Rockies and the exit region of the main
jet axis develops over northern Utah/eastern Idaho late tonight
through Tuesday morning.
A broad and persistent cyclonic west-southwest flow will develop
over Utah as the aforementioned upper low works slowly east from
the Pacific Northwest and into the northern Rockies midweek. The
unseasonably cool and somewhat moist air mass associated with the
low will cover much of northern and central Utah Tuesday afternoon
through Wednesday night. Vorticity lobes rotating around the
parent low will bring periodic organized precip to mainly northern
Utah and southwest Wyoming through Wednesday evening. Southern
Utah will also see cooler, more seasonal temps midweek, though
precip, outside of a few mountains showers, is not expected as the
dynamic support, moisture, and more unstable air mass remains
removed to the north of the area.
.LONG TERM (After 12Z Thursday)...Weak troughing will begin to
flatten and become more like a weak ridge by Thursday. Another weak
trough begins to rotate through the Great Basin late in the week.
Ensemble models all favor a ridge of high pressure developing off
the northern California coast by early Friday and successfully
lifting the trough through the Intermountain West and Northern
Rockies with little effects farther south in our forecast area
except some elevated winds through the weekend.
The high center begins to develop in central California over the
weekend which will allow temperatures at 700mb to warm and once
again daytime high temperatures along the Wasatch Front and lower
elevation will warm to above seasonal normal temperatures. The
extended period forecast remains dry and relatively benign with
respect to impactful weather for the Eastern Great Basin area.
&&
.AVIATION...VFR conditions under increasingly cloudy skies will
prevail through the day, with CIGs remaining well above 10kft AGL.
Southerly flow over the airfield will prevail through the day, with
increasing speeds during the afternoon. Gusts to 20kts will be
possible. Otherwise, northerly flow is expected to return around
06Z.
&&
.FIRE WEATHER...The next upper level trough advancing toward the
Pacific Northwest will generate an increasingly strong and warm
southwest flow across the Great Basin beginning today. A developing
cold front moving east across Nevada this afternoon combined with
the increasing winds aloft will produce strong southerly surface
winds across western Utah. These winds and already low RH values
will result in critical fire weather conditions across the western
fire zones through this evening.
The extreme southern fire zones will maintain very low RH values to
begin the week. Winds sufficient for critical fire weather conditions
look to remain isolated this afternoon across south-central Utah.
Stronger southwest winds and single-digit RH values will produce
widespread critical fire weather conditions across the southern zones
on Tuesday.
The Nevada cold front will work into extreme northwest Utah late this
afternoon, then continue on into central Utah tonight. Increasingly
strong northwest winds will develop behind the front this evening.
Showers will form well behind the front and remain confined to far
northern Utah later tonight. Rain showers, along with a few
thunderstorms will persist across far northern Utah through Tuesday
evening. Wetting rain are possible across the northern third of Utah
with the heaviest potential rains near the Idaho border. Lingering
showers late Tuesday night should end by around mid-morning on
Wednesday. These showers along a with a few thunderstorms could
return over the northern higher terrain Wednesday afternoon.
Substantially cooler temperatures and higher RH values are expected
across northern and much of central Utah Tuesday through the end
of the week. Southern Utah will see cooler, more seasonal
temperatures during the middle and latter half of the week.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 9 PM MDT Tuesday for UTZ492-495.
Red Flag Warning from noon to 9 PM MDT Tuesday for UTZ497-498.
Red Flag Warning until 9 PM MDT this evening for UTZ478.
WY...None.
&&
UPDATE...CUNNINGHAM/CHURCH
SHORT TERM...CONGER
LONG TERM... DEWEY
AVIATION... WEBBER
FIRE WEATHER... CONGER
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jun 15, 5:56 AM MDT, 8 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 556 AM MDT Mon Jun 15 2020 UTZ001>016-019>021-517-518-WYZ021-161200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 556 AM MDT Mon Jun 15 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Increasing southerly winds and low humidity will combine to create critical fire weather conditions across most of western Utah through this evening. A cold front will enter northwest Utah this evening. This front will bring cooler temperatures to northern Utah with scattered showers possible near the Idaho border late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Critical fire weather conditions due to strong southwest winds and low humidity will continue across southern Utah Tuesday. Cooler temperatures will spread across the northern outlook area Tuesday. Temperatures will run around 5 to 10 degrees below normal across the north through Wednesday. Southern and eastern Utah will see temperatures hovering around normal midweek. Precipitation will remain focused on northern Utah and southwest Wyoming through early Wednesday. Most of the precipitation will be in the form of rain, though a few of the higher peaks could see a little snow at times. A fairly strong cold front will surge south through the outlook area Wednesday. Below normal temperatures are expected across all but the extreme southern portion of the outlook area through the end of the week. Warmer temperatures will return heading this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.